Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Having swelling around eye and spreading to cheek. Diagnosed cellulitis. Taking oral antibiotics. Suggest

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
Since 1996 I have been getting a swelling around my left eye that spreads down my cheek into my neck. In 1996 I was diagnosed with cellulitus. This has happened pretty much every 6 months since 1996. I have it now. I went to the dr's on friday...he gave me oral antibiotics. the next day it was twice as bad. I went to the hospital and had iv antibiotics and they sent me home with oral antibiotics. It got worse.. I went back to the hospital was admitted and given iv antibiotics, which is the course that has worked in the past. I was sent home yesterday.. the dr told me I do not have an infection because I don't have a fever or elevated white blood count and discharged me. Well of course I woke up this morning and it is worse. Please tell me what to do! or more importantly what this could be.
Posted Sun, 9 Jun 2013 in General Health
Answered by Dr. Sushil Kumar Sompur 10 hours later
Hi there ~

I understand your concerns and it seems like you have had a lot of surgeries. I hope you have had good recoveries. I also wonder if the swelling around your left eye is related to your surgeries since you have not mentioned the times these surgeries occurred. I also wonder if it is not an infection since it got worse. It might be worth using another antibiotic in combination with it since cellulitis can be hard to treat at times. I wonder if you need stronger antibiotics due to the high prevalence of drug resistance in your part of the world, as well as your past history of having used antibiotics extensively either for the cellulitis or for the prep surgical prophylaxis.

I hope this helps.
Take care and have a lovely day!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor